Volume 47, Number 5, September-October 2013
|Page(s)||1533 - 1552|
|Published online||14 August 2013|
First order second moment analysis for stochastic interface problems based on low-rank approximation∗
1 Helmut Harbrecht, Mathematisches
Institut, Universität Basel, Rheinsprung 21, 4051
2 Faculty of Science, South University of Science and Technology of China, Shenzhen 518055, P. R. China.
Revised: 13 December 2012
In this paper, we propose a numerical method to solve stochastic elliptic interface problems with random interfaces. Shape calculus is first employed to derive the shape-Taylor expansion in the framework of the asymptotic perturbation approach. Given the mean field and the two-point correlation function of the random interface, we can thus quantify the mean field and the variance of the random solution in terms of certain orders of the perturbation amplitude by solving a deterministic elliptic interface problem and its tensorized counterpart with respect to the reference interface. Error estimates are derived for the interface-resolved finite element approximation in both, the physical and the stochastic dimension. In particular, a fast finite difference scheme is proposed to compute the variance of random solutions by using a low-rank approximation based on the pivoted Cholesky decomposition. Numerical experiments are presented to validate and quantify the method.
Mathematics Subject Classification: 60H15 / 60H35 / 65C20 / 65C30
Key words: Elliptic interface problem / stochastic interface / low-rank approximation / pivoted Cholesky decomposition
© EDP Sciences, SMAI, 2013
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.